Quasiparticle lifetime in disordered two-dimensional metals

Abrahams, Elihu ; Anderson, P. W. ; Lee, P. A. ; Ramakrishnan, T. V. (1981) Quasiparticle lifetime in disordered two-dimensional metals Physical Review B: Condensed Matter and Materials Physics, 24 (12). pp. 6783-6789. ISSN 1098-0121

Full text not available from this repository.

Official URL: http://prb.aps.org/abstract/PRB/v24/i12/p6783_1

Related URL: http://dx.doi.org/10.1103/PhysRevB.24.6783


A calculation of the electron quasiparticle lifetime in a disordered metal due to electron-electron scattering is given. The calculation takes account of the diffusive nature of electron motion which leads to enhancement of the diagonal exchange term of the electron self-energy. The lifetime, as a function of temperature, behaves as T−d/2 where d is the dimensionality, in contrast to the T−2 behavior of ordinary Fermi-liquid theory. At d=2, a logarithmic singularity occurs which leads to (TlnT)−1 behavior of the lifetime and a failure of the quasiparticle picture near the Fermi surface. The calculated lifetime agrees in temperature, Fermi energy, and elastic mean-free-path dependence with recent experiments on silicon inversion layers.

Item Type:Article
Source:Copyright of this article belongs to The American Physical Society.
ID Code:40810
Deposited On:25 May 2011 11:03
Last Modified:25 May 2011 11:03

Repository Staff Only: item control page